Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 30, 2013, 7:26 PM CDT for Ector County, Midland County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2013, 7:26 PM CDT (00:26 UTC)
- Expired
- Jul 30, 2013, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ector County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 24 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 7:35 PM CDT | FLASH FLOOD | Se Odessa, TX | CARS STRANDED AT I-20 AND MEADOWS ST. ESTIMATED 12 INCH OF WATER ON ROAD |
| Jul 30, 8:30 PM CDT | FLASH FLOOD | Pleasant Farms, TX | FLOODING FROM PLEASANT FARMS PROPER TO HWY 385. ESTIMATED 6 INCH OF WATER OVER THE CURBS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 3208 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691
WGUS54 KMAF 310026
FFWMAF
TXC135-329-310330-
/O.NEW.KMAF.FF.W.0025.130731T0026Z-130731T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
726 PM CDT TUE JUL 30 2013
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN ECTOR COUNTY IN WEST TEXAS...
SOUTHWESTERN MIDLAND COUNTY IN WEST TEXAS...
* UNTIL 1030 PM CDT
* AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A THUNDERSTORM PRODUCING VERY HEAVY RAINFALL OVER ODESSA AND
EXTREME WESTERN MIDLAND COUNTY NEAR INTERSTATE 20 AND STATE
HIGHWAY 191.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ODESSA
SCHELEMEYER FIELD...MISSION DORADO...WARFIELD AND ODESSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.
&&
LAT...LON 3199 10261 3200 10230 3199 10222 3166 10218
3166 10236 3167 10262
$$1 follow-up statement
021
WGUS74 KMAF 310108
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
808 PM CDT TUE JUL 30 2013
TXC135-329-310330-
/O.CON.KMAF.FF.W.0025.000000T0000Z-130731T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ECTOR-MIDLAND-
808 PM CDT TUE JUL 30 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
SOUTHWESTERN MIDLAND AND EASTERN ECTOR COUNTIES...
AT 705 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
CARS STRANDED AT INTERSTATE 20 AND MEADOW STREET IN SOUTHEAST
ODESSA. AT 705 PM CDT DOPPLER RADAR INDICATED THUNDERSTORMS
PRODUCING HEAVY RAINFALL NEAR PLEASANT FARMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ODESSA
SCHELEMEYER FIELD...MISSION DORADO...WEST ODESSA...WARFIELD AND
ODESSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.
&&
LAT...LON 3199 10261 3200 10230 3199 10222 3166 10218
3166 10236 3167 10262
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:09 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 30, 6:09 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 609 PM CDT TUE JUL 30 2013 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... STORMS WILL REMAIN NEAR PEQ/INK UNTIL AROUND 00Z-01Z OTHERWISE STORMS WILL BE S OF OTHER TAF SITES AND THE DETERMINATION AS TO WHETHER TSTMS WILL BE BRIEFLY INCLUDED THERE WILL BE BASED ON RADAR JUST BEFORE ISSUANCE. OTHERWISE NO SIG WX EXPECTED THRU THE NIGHT WITH VFR. && .PREV DISCUSSION... /ISSUED 120 PM CDT TUE JUL 30 2013/ DISCUSSION... AN UPPER RIDGE CONTINUES TO EXPAND OVER THE REGION TODAY WITH SURFACE TEMPERATURES TRENDING 2 TO 4 DEGREES HIGHER IN MOST LOCATIONS THAN YESTERDAY AS OF 30/18Z. THERE IS STILL PLENTY OF MOISTURE IN THE ATMOSPHERE, NOT ONLY IN THE MID AND UPPER LEVELS, BUT AT THE SURFACE AS VERIFIED BY STEPPING OUTDOORS. A WEAK FRONTAL BOUNDARY HAS EASED INTO SOUTHEAST NEW MEXICO WITH AN ATTENDANT SURFACE LOW SETTLING OVER THE UPPER TRANS PECOS AND NORTHERN PERMIAN BASIN. VISIBLE SATELLITE IMAGERY INDICATED A MESOSCALE CONVECTIVE VORTEX IN THE VICINITY OF REEVES AND JEFF DAVIS COUNTIES EARLIER, BUT THIS FEATURE IS NOT DISCERNIBLE ATTM. THE SHORTWAVE TROUGH OVER THE AREA YESTERDAY HAS MOVED INTO CENTRAL TEXAS, BUT THERE APPEARS TO BE ANOTHER NEAR THE BIG BEND REGION. THINK WE WILL SEE SCATTERED CONVECTION FROM THE DAVIS MOUNTAINS, SOUTHWARD THROUGH THE BIG BEND REGION LATER THIS AFTERNOON AND EVENING AS INSTABILITY INCREASES WITH FURTHER HEATING OF THE HIGHER TERRAIN, THEN INTERACTS WITH THE SAID MID LEVEL FEATURE NEAR THE BIG BEND. ALSO, CONVECTION IS POSSIBLE, JUST NOT LIKELY, OVER MUCH OF THE REST OF THE AREA DUE TO THE PLENTIFUL MOISTURE AND MENTIONED SURFACE LOW AND FRONT. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF HEAVY RAINFALL AND GUSTY WINDS DUE TO A SLIGHTLY DRIER, HOTTER SUBCLOUD LAYER. THE WEAK FRONTAL BOUNDARY WILL STAY OVER SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN TONIGHT AND WEDNESDAY BEFORE RETREATING OUT OF THE AREA. ISOLATED STORMS COULD DEVELOP ALONG IT BOTH TONIGHT AND WEDNESDAY, BUT AGAIN, CHANCES ARE NOT GREAT. WILL BE MAGNANIMOUS AND INCLUDE A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHEAST NEW MEXICO WEDNESDAY AS MORE THAN ONE MODEL SEEMS TO BELIEVE THERE WILL BE ENOUGH CONVERGENCE AND INSTABILITY FOR THIS TO BE WORTHWHILE. AFTER WEDNESDAY, THE UPPER RIDGE TAKES MORE FIRM CONTROL OF THE WEATHER AND HAVE PRETTY MUCH SQUELCHED POPS AREAWIDE THROUGH THE REST OF THE EXTENDED. AS PROMISED, HIGH TEMPERATURES WILL ROUTINELY RISE TO AROUND THE CENTURY MARK, EXCEPT FOR A LITTLE COOLER IN THE MOUNTAINS. LATER SHIFTS WILL STILL HAVE TO MONITOR THE HEAT FOR A HEAT ADVISORY IN THE NEXT FEW DAYS. IT APPEARS THE MOST LIKELY LOCATIONS WILL BE ALONG THE RIO GRANDE. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 30, 1:33 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 133 PM CDT TUE JUL 30 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-311845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 133 PM CDT TUE JUL 30 2013 /1233 PM MDT TUE JUL 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AREAWIDE THIS AFTERNOON BUT BEST CHANCES ARE IN AND NEAR THE DAVIS MOUNTAINS. STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. MINOR FLOODING IS EXPECTED THROUGH SATURDAY ALONG THE RIO GRANDE FROM THE RIO CONCHOS ABOVE PRESIDIO TO LAJITAS DUE TO RELEASES FROM LUIS LEON RESERVOIR IN CHIHUAHUA MEXICO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AFTERNOON TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE END OF THE WEEK. WITH RELATIVELY HUMID CONDITIONS...CAUTION WILL BE ADVISED FOR THE ELDERLY...THE YOUNG AND THOSE WORKING OUTSIDE IN THE SUN. TEMPERATURES WILL EXCEED 100 DEGREES OVER A LARGE PORTION OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS EXCLUDING THE HIGHER TERRAIN. TEMPERATURES EXCEEDING 100 ARE EXPECTED ACROSS THE UPPER TRANS PECOS AND PECOS VALLEY EXTENDING INTO SOUTHEAST NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 30, 5:20 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
520 PM CDT TUE JUL 30 2013
TXZ058-059-067-302245-
LOVING-WARD-REEVES COUNTY AND UPPER TRANS PECOS-
520 PM CDT TUE JUL 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN CULBERSON...NORTHWESTERN REEVES...NORTHWESTERN WARD AND
WESTERN LOVING COUNTIES UNTIL 545 PM CDT...
A LINE OF STRONG THUNDERSTORMS WERE LOCATED ALONG HIGHWAY 285 IN
REEVES COUNTY FROM 10 MILES NORTH OF ORLA TO 5 MILES NORTH OF PECOS.
THE LINE WAS MOVING TO THE SOUTHWEST AT 15 MPH. THESE STORMS WILL
IMPACT FARM TO MARKET ROAD 652 IN REEVES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3125 10363 3133 10393 3176 10434 3198 10427
3200 10383 3184 10371 3150 10340
TIME...MOT...LOC 2218Z 068DEG 3KT 3171 10384Special weather statement, Jul 30, 5:52 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 552 PM CDT TUE JUL 30 2013 TXZ058-067-302315- WARD-REEVES COUNTY AND UPPER TRANS PECOS- 552 PM CDT TUE JUL 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING CENTRAL REEVES AND WEST CENTRAL WARD COUNTIES UNTIL 615 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 12 MILES NORTH OF PECOS ALONG HIGHWAY 285 AT 552 PM CDT...MOVING WEST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3122 10407 3170 10391 3160 10346 3119 10338 TIME...MOT...LOC 2252Z 102DEG 3KT 3158 10358
Special weather statement, Jul 30, 6:23 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
623 PM CDT TUE JUL 30 2013
TXZ058>060-067-302345-
LOVING-WARD-WINKLER-REEVES COUNTY AND UPPER TRANS PECOS-
623 PM CDT TUE JUL 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL REEVES...SOUTHERN LOVING...SOUTHWESTERN WINKLER AND WESTERN
WARD COUNTIES UNTIL 645 PM CDT...
STRONG THUNDERSTORMS WERE LOCATED NEAR PECOS...INTERSTATE 20...5 TO
10 MILES WEST OF PECOS AND NEAR MENTONE AND TOYAH. THE STORMS WERE
MOVING TO THE SOUTHWEST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3116 10325 3112 10388 3158 10397 3191 10362
3154 10303
TIME...MOT...LOC 2321Z 029DEG 6KT 3142 10345Special weather statement, Jul 30, 6:40 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
640 PM CDT TUE JUL 30 2013
TXZ061-310015-
ECTOR-
640 PM CDT TUE JUL 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING SOUTH CENTRAL ECTOR COUNTY UNTIL 715 PM CDT...
A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED OVER PENWELL AT
641 PM CDT...MOVING SOUTHWEST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3167 10252 3166 10263 3167 10276 3186 10263
3177 10245
TIME...MOT...LOC 2341Z 030DEG 5KT 3173 10259Special weather statement, Jul 30, 6:44 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
644 PM CDT TUE JUL 30 2013
TXZ061-062-310015-
ECTOR-MIDLAND-
644 PM CDT TUE JUL 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING SOUTHEASTERN ECTOR AND SOUTHWESTERN MIDLAND
COUNTIES UNTIL 715 PM CDT...
A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 10 MILES
SOUTHWEST OF THE MIDLAND INTERNATIONAL AIRPORT NEAR THE ECTOR
AND MIDLAND COUNTY LINE. THE STORM WAS MOVING TO THE SOUTHWEST AT
10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3166 10222 3167 10231 3170 10242 3191 10230
3182 10212
TIME...MOT...LOC 2343Z 030DEG 5KT 3179 10227Special weather statement, Jul 30, 7:13 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
713 PM CDT TUE JUL 30 2013
TXZ061-310045-
ECTOR-
713 PM CDT TUE JUL 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING SOUTHEASTERN ECTOR COUNTY UNTIL 745 PM CDT...
A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED NEAR
ODESSA AT 713 PM CDT...MOVING SOUTHWEST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
&&
LAT...LON 3169 10230 3167 10245 3179 10257 3198 10235
3189 10229
TIME...MOT...LOC 0013Z 036DEG 7KT 3185 10232The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:13 PM CDT | Special Weather Statement | MAF | Ector | 32 min |
| Jul 30, 7:49 PM CDT | Special Weather Statement | MAF | Loving | 26 min |
| Jul 30, 7:51 PM CDT | Special Weather Statement | MAF | Ector | 24 min |
| Jul 30, 8:16 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector | 29 min |
| Jul 31, 3:38 PM CDT | Special Weather Statement | MAF | Presidio | 37 min |
| Jul 31, 5:50 PM CDT | Special Weather Statement | MAF | Loving | 25 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.